Funnel Cloud, Nassau
- When
- October 7, 7:15 AM EST
- Where
- Nassau County, Fernandina Beach
- Reported by
- NEWSPAPER
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 7, 2:07 AM EST, 5 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
307 AM EDT FRI OCT 7 2005
.SHORT TERM...REMNANTS OF TAMMY HAVE BEEN ABSORBED BY STATIONARY
UPPER LOW OVER NORTHERN GULF OF MEXICO. SURFACE MAP SHOWS A BROAD
TROUGH OVER THE EASTERN GULF OF MEXICO AND SE U.S. WITHIN THIS AREA
ONE LOW WAS CENTERED OVER CUBA WHILE ANOTHER ONE(FORMERLY TAMMY) WAS
SOUTH OF PNS. BETWEEN LOW PRESSURE OVER THE GULF AND RIDGE OVER
THE ATLANTIC A DEEP VERY MOIST SOUTHERLY FLOW WILL PERSIST OVER
THE AREA TODAY. UPPER LOW OVER GULF WILL FINALLY START MOVING EAST
THIS AFTERNOON AND TONIGHT AS SHORTWAVE TROUGH OVER THE PLAINS
MOVES EAST KICKING IT OUT. MODELS SIMILAR IN SHOWING UPPER LOW
WEAKENING AND OPENING UP INTO A WAVE AS IT MOVES ACROSS THE AREA
TONIGHT AND EARLY SATURDAY. THUS ONE MORE WET DAY EXPECTED TODAY
WITH LOCALLY HEAVY RAINFALL POSSIBLE GIVEN HIGH PWATS(>2). THINGS
START IMPROVING SATURDAY AFTERNOON AS UPPER TROUGH MOVES TO EAST
COAST ADVECTING IN DRIER AIR IN MID AND UPPER LEVELS. ANOTHER
TROUGH SWINGS THROUGH SUNDAY NIGHT BUT MOISTURE WILL BE MUCH LESS
SO RAIN CHANCES WILL BE MINIMAL. MAX TEMPERATURES WILL BE A FEW
DEGREES WARMER ON SAT AND SUN AS DRYING ALOFT WILL RESULT IN MORE
INSOLATION AND SURFACE WINDS WILL BECOME SW.
.LONG TERM...NEXT WEEK SHOULD BE QUIETER WITH DRY AND SEASONAL
WEATHER EXPECTED. TROPICAL MOISTURE AND ASSOCIATED TROUGHING
SHIFTS EAST INTO THE ATLANTIC WITH RIDGE BUILDING INTO THE AREA
FROM THE GULF.
&&
.MARINE...MARINE OBS SHOW WINDS MAINLY FROM THE SE AT ABOUT 10-15 KT
WITH SEAS ABOUT 5-6 FT AT 41008 AND 8-9 FT AT 41012. GFS AND NAM
SHOW BROAD SFC LOW IN THE ERN GULF OF MEXICO LIFTING NEWD THROUGH
SAT MORNING TAKING BULK OF STRONGER WINDS EAST OF THE SYSTEM
INTO OFFSHORE WATERS WELL BEYOND 60 NM. WILL GO WITH A SPLIT CWF FOR
NEARSHORE AND OFFSHORE MAINLY DUE TO DIFFERING SEAS AND LATER END TO
SMALL CRAFT ADVISORY FOR SEAS OFFSHORE. MIGHT BE ABLE TO LOWER SMALL
CRAFT FLAG FOR NEARSHORE BY TONIGHT BUT FOR NOW HAVE GONE WITH MORE
PESSIMISTIC FORECAST DUE TO LINGERING SWELLS. IN ADDITION...STRONG
WINDS REPORTED NEAR 41009 AROUND 23 KT MAY KICK UP SEAS A LITTLE
LONGER GFS INDICATES. BY SUN AND MON...BROAD SFC LOW WORKS OFFSHORE
OF THE SE COAST AND FLOW SHIFTS TO NW WITH SEAS STILL PROJECTED TO
BE IN THE 3-6 FT RANGE BUT SLOWLY SUBSIDING NONETHELESS. AS FOR HIGH
SURF ADVISORY...WILL PROBABLY LET IT EXPIRE AT 5 AM BUT WILL ALSO
TAKE A PEEK AT LATEST SWAN WAVE GUIDANCE DUE OUT WITHIN THE HOUR TO
HELP VERIFY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 82 68 83 66 / 80 60 40 10
SSI 82 73 82 71 / 80 60 40 20
JAX 84 72 85 69 / 80 60 40 20
SGJ 84 74 85 72 / 80 60 40 20
GNV 84 70 86 67 / 80 60 40 10
OCF 84 72 87 68 / 80 60 40 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 5 AM FRIDAY FOR THE FOLLOWING ZONES:
DUVAL...FLAGLER...NASSAU...AND ST JOHNS.
GA...HIGH SURF ADVISORY UNTIL 5 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL CAMDEN...AND COASTAL GLYNN.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM SATURDAY
FOR THE FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL OUT 20 NM...FERNANDINA BEACH TO ST AUGUSTINE FL
OUT 20 NM...AND ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM SATURDAY FOR
THE FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL 20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST
AUGUSTINE FL 20 NM TO 60 NM OFFSHORE...AND ST AUGUSTINE TO
FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
PUBLIC...ZIBURA
MARINE/FIRE WX...SHASHYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 AM EDT FRI OCT 7 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 530 AM EDT FRI OCT 7 2005 THIS OUTLOOK IS FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY... ...HIGH RIP CURRENT RISK FOR AREA BEACHES... LOW PRESSURE OVER THE EASTERN GULF OF MEXICO AND A TROPICAL ATMOSPHERE WILL RESULT IN NUMEROUS BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING NORTHWARD ACROSS THE AREA TODAY. LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE LOW AREA FLOODING ESPECIALLY IN SATURATED AREAS SUCH AS CAMDEN AND GLYNN COUNTIES OF SOUTHEAST GEORGIA. DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COASTLINE TODAY. PLEASE REFER TO THE SURF ZONE FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE WILL BE A MODERATE RISK OF RIP CURRENTS ON SATURDAY DUE TO PERSISTENT SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF COASTAL OR INLAND FLOODING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
The Jacksonville radar (KJAX), 16 km away, was scanning. The volume nearest the first event began at 12:13 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, October 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476829.